MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT DRY SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT DRY SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CH-12
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
It was reported that a chemoclave® bag spike with additive port dry spike had particulate matter on the intravenous (iv) tubing drip chamber after spiking a ch-12 bag spike connected to a vincristine bag which was found by the registered nurse (rn) prior to patient use.The tubing was replaced and therapy was resumed.Upon inspection by the oncology pharmacist, it appeared that the spike from the tubing set sheered off a large sliver of plastic from the inner surface of the port.There was no patient harm reported.No additional information is available at this time.This is one of two reports.
 
Additional Manufacturer Narrative
Dislodged portions of what appear to be the diaphragm of the ch-12 dry spike adapter were observed and confirmed in the drip chamber and in the tubing distal of the mating device drip chamber.When the mating device drip chamber spike was removed from the ch-12 dry spike adapter the diaphragm of the ch-12 dry spike adapter was torn and pieces were missing.This type of particle generation is typical of twisting the mating device spike back ad forth into the ch-12 dry spike adapter thus tearing the diaphragm during use.The dfu states: if utilizing a dry spike adapter: spike set straight into the dry spike until the membrane is punctured and rotate the set with one full turn in one direction.Do not twist back and forth.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
CHEMOCLAVE® BAG SPIKE WITH ADDITIVE PORT DRY SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key16246256
Report Number9617594-2023-00039
Device Sequence Number6523327
Product Code ONB
UDI-Device Identifier00840619023713
UDI-Public(01)00840619023713(17)270801(10)7917729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCH-12
Device Catalogue NumberCH-12
Device Lot Number7917729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VINCRISTINE, UNK MFR
Patient SexUnknown